• Bad indigestion after treatment. Having extreme discomfort with everything I eat. How do I know when to be worried? When to tell my doctor?

    Asked by StegalMan on Wednesday, January 30, 2013

    Bad indigestion after treatment. Having extreme discomfort with everything I eat. How do I know when to be worried? When to tell my doctor?

    6 Answers from the Community

    6 answers
    • nancyjac's Avatar
      nancyjac

      Indegestion is a pretty common side effect of treatment. Do tell your doctor. He can recommend something for it.

      about 4 years ago
    • ticklingcancer's Avatar
      ticklingcancer

      If it's bad enough that it's causing you discomfort, now would be the time to tell your Dr about it. No reason to suffer through it if you don't have to.

      about 4 years ago
    • SueRae1's Avatar
      SueRae1

      Speak to your oncologist about this. I was told to use Gavascon, which really is very effective, another OTC option is Pepcid. You may also want to ask about proton pump inhibitors, which offer longer lasting relief, there are several brands, in Both prescription and OTC strength, such as Prilocsec, Nexium, Protnox,

      about 4 years ago
    • alivenwell's Avatar
      alivenwell

      I've heard that eating simple carbohydrates like pasta right before treatment can alleviate some of the discomfort after treatment.

      about 4 years ago
    • Lirasgirl33's Avatar
      Lirasgirl33

      Yes please talk to your doctor about this. Be as specific as you want. I'd say keep a pain journal. I use Whatnext as a journal of everything. It helps me keep track of when things happened. The doc will either recommend medication, different diet, or more tests. Please never wait until it's insanely painful. No need for you to go through so much pain if there is something available to make it go away or minimize it. Good thoughts and wishes your way. Hugs.

      about 4 years ago
    • gwendolyn's Avatar
      gwendolyn

      I wouldn't hesitate to tell your doctor about anything that's bothering you. My onc had me taking Prilosec (omeprazole) all throughout chemo to prevent indigestion. As always, ask your doctor before taking anything.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.